Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 19, NWS Lubbock, TX

October 25, 2000Garza County, Texas

NWS Lubbock, TX issued this flash flood warning at Oct 25, 2000, 10:44 AM CDT for Garza County, Texas. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 25, 2000, 10:44 AM CDT (15:44 UTC)
Expired
Oct 25, 2000, 12:30 PM CDT
In force
106 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Garza County, TX

The radar

The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 3.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 251546
FFWLUB
TXC169-251730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1044 AM CDT WED OCT 25 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GARZA COUNTY IN NORTHWEST TEXAS

* UNTIL 1230 PM CDT

* AT 1037 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY
  RAINFALL ACROSS THE CENTRAL PORTIONS OF GARZA COUNTY. ADDITIONAL
  THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE COUNTY
  ADDING TO THE FLOODING CONDITIONS. LAW ENFORCEMENT HAS REPORTED
  NUMEROUS ROADS WITH FLOODING PROBLEMS. ALL OF THIS RAIN WAS MOVING
  TO THE EAST AT AROUND 20 MPH.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
  7 MILES NORTH OF JUSTICEBURG AT 1055 AM CDT

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LUBBOCK.

LAT...LON 3299 10151 3296 10108 3338 10103 3337 10146

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 8:25 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 25, 8:25 AM CDT, 2 hours 19 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
825 AM CDT WED OCT 25 2000

BASED ON CURRENT RADAR TRENDS...WILL REISSUE AND EXPAND THE FLASH
FLOOD WATCH TO INCLUDE ALL BUT THE NW ZONES.

RIVER FLOOD WATCH WILL ALSO LIKELY BE REISSUED LATER THIS MORNING AFT
COORD CALL WITH WGRFC.

.LUB...FLASH FLOOD WATCH TODAY TXZ024>026-029>032-034>044
       RIVER FLOOD WATCH THIS MORNING RIVER FLOOD WATCH  c
       TXZ037-038-042>044 (MAY BE EXTENDED).

TAYLOR

In the hours before

Special weather statement, Oct 25, 6:00 AM CDT, 4 hours 44 minutes before
TXZ021>044-251630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT WED OCT 25 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE SOUTH
PLAINS AND THE LOW ROLLING PLAINS. THE SLIGHT RISK AREA IS
GENERALLY ALONG AND EAST OF A LINE FROM PAMPA TO LOCKNEY TO LUBBOCK
TO ODESSA. THIS INCLUDES THE LUBBOCK METRO AREA.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT
ACROSS THE SOUTH PLAINS AND THE LOW ROLLING PLAINS. A FEW
THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 7:48 AM CDTFlash Flood WarningLUBGarza3 hr
Oct 25, 12:54 PM CDTFlash Flood WarningLUBKent3 hr
Oct 25, 4:05 PM CDTFlash Flood WarningLUBGarza, Kent3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.